Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 10 (2014), 026, 29 pages      arXiv:1310.7273
Contribution to the Special Issue in honor of Anatol Kirillov and Tetsuji Miwa

Symmetry Groups of $A_n$ Hypergeometric Series

Yasushi Kajihara
Department of Mathematics, Kobe University, Rokko-dai, Kobe 657-8501, Japan

Received September 30, 2013, in final form March 04, 2014; Published online March 18, 2014

Structures of symmetries of transformations for Holman-Biedenharn-Louck $A_n$ hypergeometric series: $A_n$ terminating balanced ${}_4 F_3$ series and $A_n$ elliptic ${}_{10} E_9$ series are discussed. Namely the description of the invariance groups and the classification all of possible transformations for each types of $A_n$ hypergeometric series are given. Among them, a ''periodic'' affine Coxeter group which seems to be new in the literature arises as an invariance group for a class of $A_n$ ${}_4 F_3$ series.

Key words: multivariate hypergeometric series; elliptic hypergeometric series; Coxeter groups.

pdf (519 kb)   tex (32 kb)


  1. Bailey W.N., Transformations of generalized hypergeometric series, Proc. London Math. Soc. s2-29 (1929), 495-516.
  2. Bailey W.N., Generalized hypergeometric series, Cambridge Tracts in Mathematics and Mathematical Physics, no. 32, Stechert-Hafner, Inc., New York, 1964.
  3. Beyer W.A., Louck J.D., Stein P.R., Group theoretical basis of some identities for the generalized hypergeometric series, J. Math. Phys. 28 (1987), 497-508.
  4. Bourbaki N., Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: Systèmes de racines, Actualités Scientifiques et Industrielles, no. 1337, Hermann, Paris, 1968.
  5. Formichella M., Green R.M., Stade E., Coxeter group actions on ${}_4F_3(1)$ hypergeometric series, Ramanujan J. 24 (2011), 93-128, arXiv:0810.0518.
  6. Frenkel I.B., Turaev V.G., Elliptic solutions of the Yang-Baxter equation and modular hypergeometric functions, in The Arnold-Gelfand Mathematical Seminars, Birkhäuser Boston, Boston, MA, 1997, 171-204.
  7. Gasper G., Rahman M., Basic hypergeometric series, Encyclopedia of Mathematics and its Applications, Vol. 96, 2nd ed., Cambridge University Press, Cambridge, 2004.
  8. Hardy G.H., Ramanujan: twelve lectures on subjects suggested by his life and work, Chelsea Publishing Company, New York, 1959.
  9. Holman W.J., Summation theorems for hypergeometric series in ${\rm U}(n)$, SIAM J. Math. Anal. 11 (1980), 523-532.
  10. Holman W.J., Biedenharn L.C., Louck J.D., On hypergeometric series well-poised in ${\rm SU}(n)$, SIAM J. Math. Anal. 7 (1976), 529-541.
  11. Humphreys J.E., Reflection groups and Coxeter groups, Cambridge Studies in Advanced Mathematics, Vol. 29, Cambridge University Press, Cambridge, 1990.
  12. Iwahori N., Matsumoto H., On some Bruhat decomposition and the structure of the Hecke rings of ${\mathfrak p}$-adic Chevalley groups, Inst. Hautes Études Sci. Publ. Math. (1965), 5-48.
  13. Kajihara Y., Some remarks on multiple Sears transformations, in $q$-Series with Applications to Combinatorics, Number Theory, and Physics (Urbana, IL, 2000), Contemp. Math., Vol. 291, Amer. Math. Soc., Providence, RI, 2001, 139-145.
  14. Kajihara Y., Euler transformation formula for multiple basic hypergeometric series of type $A$ and some applications, Adv. Math. 187 (2004), 53-97.
  15. Kajihara Y., Multiple generalizations of $q$-series identities and related formulas, in Partitions, $q$-Series, and Modular Forms, Dev. Math., Vol. 23, Springer, New York, 2012, 159-180.
  16. Kajihara Y., Multiple basic hypergeometric transformation formulas arising from the balanced duality transformation, arXiv:1310.1984.
  17. Kajihara Y., Noumi M., Multiple elliptic hypergeometric series. An approach from the Cauchy determinant, Indag. Math. (N.S.) 14 (2003), 395-421, math.CA/0306219.
  18. Kajiwara K., Masuda T., Noumi M., Ohta Y., Yamada Y., ${}_{10}E_9$ solution to the elliptic Painlevé equation, J. Phys. A: Math. Gen. 36 (2003), L263-L272.
  19. Kirillov A.N., Clebsch-Gordan quantum coefficients, J. Sov. Math. 53 (1991), 264-276.
  20. Kirillov A.N., Reshetikhin N.Yu., Representations of the algebra ${U}_q({\rm sl}(2)),q$-orthogonal polynomials and invariants of links, in Infinite-Dimensional Lie Algebras and Groups (Luminy-Marseille, 1988), Adv. Ser. Math. Phys., Vol. 7, World Sci. Publ., Teaneck, NJ, 1989, 285-339.
  21. Krattenthaler C., Rivoal T., How can we escape Thomae's relations?, J. Math. Soc. Japan 58 (2006), 183-210, math.CA/0502276.
  22. Krattenthaler C., Srinivasa Rao K., On group theoretical aspects, hypergeometric transformations and symmetries of angular momentum coefficients, in Symmetries in Science XI, Kluwer Acad. Publ., Dordrecht, 2004, 355-376.
  23. Lievens S., Van der Jeugt J., Symmetry groups of Bailey's transformations for $_{10}\phi_9$-series, J. Comput. Appl. Math. 206 (2007), 498-519.
  24. Milne S.C., Transformations of ${\rm U}(n+1)$ multiple basic hypergeometric series, in Physics and Combinatorics 1999 (Nagoya), World Sci. Publ., River Edge, NJ, 2001, 201-243.
  25. Milne S.C., Newcomb J.W., ${\rm U}(n)$ very-well-poised $_{10}\phi_9$ transformations, J. Comput. Appl. Math. 68 (1996), 239-285.
  26. Mishev I.D., Coxeter group actions on Saalschützian ${}_4F_3(1)$ series and very-well-poised ${}_7F_6(1)$ series, J. Math. Anal. Appl. 385 (2012), 1119-1133, arXiv:1008.1011.
  27. Rains E.M., Recurrences for elliptic hypergeometric integrals, in Elliptic Integrable Systems, Rokko Lectures in Mathematics, Vol. 18, Editors M. Noumi, K. Takasaki, Kobe University, 2005, 183-199, math.CA/0504285.
  28. Rains E.M., Transformations of elliptic hypergeometric integrals, Ann. of Math. 171 (2010), 169-243, math.QA/0309252.
  29. Rosengren H., Elliptic hypergeometric series on root systems, Adv. Math. 181 (2004), 417-447, math.CA/0207046.
  30. Rosengren H., New transformations for elliptic hypergeometric series on the root system $A_n$, Ramanujan J. 12 (2006), 155-166, math.CA/0305379.
  31. Sakai H., Rational surfaces associated with affine root systems and geometry of the Painlevé equations, Comm. Math. Phys. 220 (2001), 165-229.
  32. Shephard G.C., Todd J.A., Finite unitary reflection groups, Canadian J. Math. 6 (1954), 274-304.
  33. Thomae J., Ueber die Functionen, welche durch Reihen von der Form dargestellt werden $1 + \frac{p}{1} \frac{p'}{q'} \frac{p''}{q''} +\frac{p}{1} \frac{p+1}{2} \frac{p'}{q'} \frac{p'+1}{q' +1} \frac{p''}{q''} \frac{p''+ 1}{q'' + 1}+ \cdots $, J. Reine Angew. Math. 87 (1879), 26-73.
  34. van de Bult F.J., Rains E.M., Stokman J.V., Properties of generalized univariate hypergeometric functions, Comm. Math. Phys. 275 (2007), 37-95, math.CA/0607250.
  35. Van der Jeugt J., Srinivasa Rao K., Invariance groups of transformations of basic hypergeometric series, J. Math. Phys. 40 (1999), 6692-6700.
  36. Whipple F.J.W., A group of generalized hypergeometric series: relations between 120 allied series of the type $F[a, b, c; d, e]$, Proc. London Math. Soc. s2-23 (1925), 104-114.
  37. Whittaker E.T., Watson G.N., A course of modern analysis. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996.

Previous article  Next article   Contents of Volume 10 (2014)